Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 199, NWS Memphis, TN

April 20, 2006Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2006, 9:05 AM CDT for Madison County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2006, 9:05 AM CDT (14:05 UTC)
Expired
Apr 20, 2006, 9:45 AM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Madison County, TN

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:51 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 20, 8:51 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
851 AM CDT THU APR 20 2006

.UPDATE...

THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF A SHORTWAVE MOVING INTO
THE AREA. A FEW OF THESE STORMS HAVE BECOME SEVERE...PRIMARILY
PRODUCING LARGE HAIL IN SPOTS. HAVE UPDATED THE ZONES TO REFLECT
THIS LARGE HAIL THREAT. UPDATED GRIDS AND ZONES ALREADY SENT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Apr 20, 3:43 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CDT THU APR 20 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
343 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ALONG AND SOUTH
OF A LINE FROM JONESBORO TO BLYTHEVILLE TO DYERSBURG TO PARIS. A
STATIONARY FRONT WILL BE LOCATED ROUGHLY ALONG INTERSTATE 40
TODAY. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO RIDE ALONG THE
FRONT THROUGH MUCH OF THE DAY. LARGE DAMAGING HAIL ALONG WITH
LOCALLY DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS SHOULD DIMINISH
THIS EVENING HOWEVER ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO
REDEVELOP OVER EAST TEXAS AND SURGE NORTHEASTWARD OVERNIGHT. SOME
OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND LOCALLY
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE VERY EARLY
FRIDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY. A SLIGHT RISK
OF SEVERE THUNDERSTORMS EXISTS ALONG AND SOUTH OF INTERSTATE 40.
THE MAIN THREATS INCLUDE LARGE DAMAGING HAIL...DAMAGING WINDS AND
LOCALIZED FLOODING.

ANOTHER COLD FRONT IS EXPECTED TO ARRIVE ON TUESDAY. SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...LATE TONIGHT AND ON
FRIDAY. ACTIVATION MAY ALSO BE NEEDED ON TUESDAY.

VALLE

In the hours before

Special weather statement, Apr 20, 3:47 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT THU APR 20 2006

ARZ017-200915-
LAWRENCE AR-
347 AM CDT THU APR 20 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES SOUTHWEST OF MINTURN AT 347 AM CDT...MOVING NORTHEAST
AT 30 MPH.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF HOXIE AND WALNUT
RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 20, 5:15 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CDT THU APR 20 2006

ARZ028-MOZ113-115-201045-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
515 AM CDT THU APR 20 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND
PEMISCOT COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES WEST OF GOSNELL AT 515 AM CDT...MOVING EAST AT 40
MPH.

PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, Apr 20, 8:12 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HAIL             BARTLETT                35.22N 89.84W
04/20/2006  M1.00 INCH       SHELBY             TN   TRAINED SPOTTER

&&

AARON
Local storm report, Apr 20, 8:28 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
828 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HAIL             BARTLETT                35.22N 89.84W
04/20/2006  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

0808 AM     HAIL             BARTLETT                35.22N 89.84W
04/20/2006  M1.00 INCH       SHELBY             TN   TRAINED SPOTTER

0812 AM     HAIL             1 N BELMONT             34.52N 88.21W
04/20/2006  M0.75 INCH       TISHOMINGO         MS   EMERGENCY MNGR

0815 AM     HAIL             1 S TISHOMINGO          34.62N 88.23W
04/20/2006  M0.88 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

&&

AARON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 5:29 AM CDTSevere Thunderstorm WarningMEGDecatur19 min
Apr 20, 8:02 AM CDTSevere Thunderstorm WarningMEGShelby23 min
Apr 20, 8:30 AM CDTSevere Thunderstorm WarningMEGFayette15 min
Apr 20, 8:35 AM CDTSevere Thunderstorm WarningMEGHardeman25 min
Apr 20, 8:01 AM CDTSevere Thunderstorm WarningMEGTishomingo29 min
Apr 20, 10:33 AM CDTSevere Thunderstorm WarningMEGLee27 min
Apr 20, 10:58 AM CDTSevere Thunderstorm WarningMEGItawamba32 min
Apr 20, 4:14 PM CDTSevere Thunderstorm WarningMEGMonroe31 min
Apr 20, 4:45 PM CDTSevere Thunderstorm WarningMEGMonroe45 min
Apr 20, 8:29 AM CDTSevere Thunderstorm WarningMEGPhillips33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.